MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) JAGWIRE¿; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC - COSTA RICA (COYOL) JAGWIRE¿; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00556611
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 08/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2017-02798 and 3005099803-2017-02884 for the associated device information.It was reported to boston scientific corporation on (b)(6) 2017 that a jagwire guidewire was used together with a wallflex duodenal soft uncovered stent which was implanted to treat a severe stenosis due to a duodenal tumor from the duodenal bulb to the descending limb of the duodenum during a stent placement procedure performed on (b)(6) 2017.Reportedly, the patient's anatomy was tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, the physician had difficulty advancing the guidewire (the subject of mfr.Report#3005099803-2017-02884) through the stenosis, which reportedly took about 90 minutes.After the stent (the subject of this report) was successfully implanted, the physician performed fluoroscopy to check the stent's placement.It was noted that the contrast media near the horizontal limb of the duodenum was not clear around the duodenum and the physician suspected that there was a perforation.A computed tomography (ct) scan was performed and it was determined that the contrast media in the retroperitoneum was leaking.Reportedly, the perforation can be managed with anti-body drugs and no other interventions were required.The physician left the stent in place and the procedure was completed.In the physician¿s assessment the guidewire and/or the stent were related to the perforation.

Brand Name
JAGWIRE¿
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6883872
Report Number3005099803-2017-02884
Device Sequence Number484005
Product Code OCY
UDI-Device Identifier08714729172161
UDI-Public08714729172161
Combination Product (Y/N)N
PMA/510(K) Number
K141820
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00556611
Device Catalogue Number5661
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2017
Initial Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;